MAUDE Adverse Event Report: PHILIPS RESPIRONICS, INC. DREAMSTATION AUTO CPAP W/HUMID, BL; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

PHILIPS RESPIRONICS, INC. DREAMSTATION AUTO CPAP W/HUMID, BL; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number BLX500H15
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused the patient to develop black spots on the lung(s).The medical intervention that the patient received in response to the reported event is currently unknown.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer previously reported an allegation of an issue related to sound abatement foam.This action was reported to the fda per 21 cfr part 806.The device will be corrected per (b)(4).Corrected data: d8 was this device serviced by a third party?: previously reported as no ; updated to unknown.E1 initial reporter address.E4 initial reporter also sent report to fda?: previously reported as no ; updated to unknown.
 
Additional Manufacturer Narrative
The manufacturer was previously contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging a patient developed black spots on the lung(s).The medical intervention that the patient received in response to the reported event is currently unknown.The device is not returning to the manufacturer for evaluation.The manufacturer received information on (b)(6)2022 that the patient refuses to return the device.At this time, no further investigation can be performed.If any additional information is received, a follow up report will be filed.

Brand Name
DREAMSTATION AUTO CPAP W/HUMID, BL
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
PHILIPS RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
PHILIPS RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key12341401
Report Number2518422-2021-03367
Device Sequence Number3736361
Product Code BZD
UDI-Device Identifier00606959027350
UDI-Public00606959027350
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberBLX500H15
Device Catalogue NumberBLX500H15
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer08/16/2021
08/04/2022
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date09/16/2021
12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HUMIDIFIER
Outcome Attributed to Adverse Event Other;
Patient SexUnknown